• CancerChicky's Avatar

    CancerChicky started following

  • CancerChicky's Avatar

    CancerChicky started following

    Question: Treatment or not

  • CancerChicky's Avatar

    CancerChicky asked a questionMalignant Mesothelioma

    Are night sweats a side effect of chemo or radiation?

    4 answers
    • cllinda's Avatar
      cllinda

      I would ask your doctor. Sometimes the meds mess around with our hormones and cause things like night sweats, hot flashes and more. They may have something that can help. It really has to be bad in this summer heat.
      Do you have a ceiling fan? It might help to run it at night.

      5 days ago
    • CancerChicky's Avatar
      CancerChicky

      Thanks, I plan on bringing it up this week. I have a little fan I clamp to my nightstand that feels good, I just want to be sure this isn't a symptom of more things happening.

      4 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I have night sweats, too. I know that is a question included on the questionnaire I have to answer every time I see the doctor. No one has ever commented about the fact that I mark it "yes" so apparently, at least in my case, it is nothing they are concerned about...

      (That might be because it isn't affecting THEM!!! Night sweats can be miserable!)

      4 days ago
  • CancerChicky's Avatar
  • CancerChicky's Avatar
  • CancerChicky's Avatar

    CancerChicky asked a questionMalignant Mesothelioma

    Which would you say makes you more tired and fatigued, radiation or chemo?

    5 answers
    • cllinda's Avatar
      cllinda

      I had chemo first and I was so sick that they took me off early. We waited about a month so I could heal and then started radiation. Towards the last few weeks, I was taking 3-4 short maps and going to bed at 8 pm. So I will say radiation gave me more fatigue. But everyone is different.

      6 days ago
    • Kp2018's Avatar
      Kp2018

      For me, it's hard to say since my treatment consisted of 20 weeks of chemo, followed by a month's break, and then 4 weeks of hypofractionated radiation. Toward the end of radiation was when fatigue became evident. Since it was a long sequence of treatment, I think it's hard to determine if the fatigue was due solely to the radiation, or to the cumulative effects of both the chemo and radiation.

      I was pretty lucky relative to responding to treatment and experienced few side effects. My oncologist attributed my continuing energy to the fact that I am an avid exerciser, and never missed a walk (several mile a day) or an exercise class (cardio and yoga) throughout treatment. Toward the end, I have to admit that I was pretty much just going through the motions during cardio classes. It took about two months to begin to get my old energy back.

      5 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      Radiation had a longer-term impact on my fatigue levels. It went on for a couple of years, really. Fatigue with chemo was more pronounced, but it only lasted a short while after each treatment.

      4 days ago